# SDR 2005FA0001406

- Difficulty date: July 16, 2005
- Submitted: October 17, 2005
- Operation: General aviation
- Aircraft: N9304K
- Make and model: Piper PA-32-300
- Aircraft serial: 327640076
- Engine: Lyc TIO540*
- System (JASC): 5540 · Rudder Structure
- Part: Doubler
- Part number: 6339500
- Condition: Cracked
- Location: Rudder Hinge
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CRACKS WERE FOUND AT THE TOP OF THE RUDDER SPAR HINGE DOUBLER.  CRACKING WAS ON BOTH SIDES OF THE DOUBLER IN THE BEND RADIUS`S.  ACCESS FOR INSPECTION NECCESSITATES REMOVING THE RUDDERS TIP/COUNTERWEIGHT.  RECURRENCE MAY BE PREVENTED BY FABRICATING AND INSTALLING AN ADDITIONAL SIMILAR DOUBLER ON THE AFT SIDE OF THE SPAR OPPOSITE THE EXISTING DOUBLER.  HOWEVER, THAT MAY EFFECT FLEXIBILITY AND CAUSE THE RUDDER SPAR TO RECEIVE EXTRA STRESS.  (AL03200519295) (K)
